Vasodilators and hypertensive encephalopathy following scorpion envenomation in children

S. Sofer, M. Gueron

Research output: Contribution to journalArticlepeer-review

63 Scopus citations

Abstract

Twenty-three children were admitted to a pediatric intensive care unit for scorpion envenomation with severe hypertension. The hypertension responded to analgesics and sedatives in 15 (65 percent) of the 23. The remaining eight children required specific antihypertensive therapy, and their condition promptly responded to intravenous hydralazine and sublingual nifedipine; rebound hypertension was observed in one. Hypertension is a frequent complication of a scorpion's sting in children, and specific antihypertensive therapy is indicated in severe cases. Hydralazine and nifedipine are effective and safe in such instances.

Original languageEnglish
Pages (from-to)118-120
Number of pages3
JournalChest
Volume97
Issue number1
DOIs
StatePublished - 1 Jan 1990
Externally publishedYes

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Critical Care and Intensive Care Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint

Dive into the research topics of 'Vasodilators and hypertensive encephalopathy following scorpion envenomation in children'. Together they form a unique fingerprint.

Cite this